side effect of imodium ..urine urgency !!

Has any one notice the diuretic action of imodium ?? well ..i take it to avoid going to the bathroom ..but after exactly one hour i feel a sudden urgency to urinate i have to use the bathroom again !! 

This was not only a  one time thing ..i have noticed that every time i take imodium with exacltly the same timing and exacltly the same type of ( urine urgency ) the one that strikes  suddenly not gradually !!

I read the leaflet and it doesn't  mention that as a side effect it only me ..or has any one experienced this before ??

Last edited by

5 Replies

  • I have noticed a similar effect. Been taking them for a long time. Recently tried Symprove and so the Imodium less regularly. The doctor has said that Imodium are ok for long term use though. Good luck. 

  • Have you tried diet to control your symptoms rather than medication

    Before I was diagnosed nearly 4 years ago at the age of 65 I was taking at least 8 immodium a day - after diagnosis I did an intolerance test leaving dairy out of my diet and I got my symptoms under control.  I also cannot eat some fruits

  • Yes I agree although I'd rather put up with that than the d

  • The effect of immodium is to drain off the liquid, therefore, stopping

    diarrhea. I now have it in tablet form and I find that half a tablet works

    just as well.   I have it on prescription.

  • I get exactly the same. Weird isn't it?

You may also like...